Fentanyl patch a miracle for me!

Discussion in 'Fibromyalgia Main Forum' started by doxygirl, Oct 31, 2008.

  1. doxygirl

    doxygirl New Member


    I wanted to share some great news with everyone!

    Due to problems with my ins not covering so many medications I have been struggling trying to find pain medications that work for me....."oh yeah" I had been on a few things that worked beautifully but my ins changed all of that!

    My Dr was willing to help me try to find something else they would cover but it has been so hard and frustrating.....

    the last things I was taking for my IP pain was two different short acting pain medications, and to be quiet honest I most often felt like I was "coming down" and needed to take another dose to try and stay on top of my pain...which really was NOT being controlled at all~

    My frustration and just overall feeling of "giving up" was growing stronger and stronger....and my days were in my opinion "worthless"....and being in bed was becoming a way of life once again for me!

    So...when it came time for my next appt with my pain management physician I made a sad plea for him to please help me...as I felt like I had no purpose or desire to continue to live like that!

    He took a look at my list of medications and noticed that through all of the nonsense with my ins refusing to pay for so many medications that "DID" work for me we had not really tried anything new that was long acting ....

    I at one time did my best when I was on long acting oxycodone but my ins took that away from me!

    Anyhow.....he decided to try me on the fentanyl pain patch...I was a little skeptical at first but thought that the way I felt I had to at least give it a try...

    he also had free samples so money was not going to be lost if it did not work...

    It has now been well over a week that I have been on this fentanyl patch and at first I got a little nauseasous and light headed...but when I called my dr to report this he said keep trying for a few days and see if it might pass....

    so I did and Iam here to tell everyone how happy Iam that I did not give up!

    This pain patch is supposed to work for 3 days and my dr says it does not do this so I have to change it every two days...

    BUT it is working!...and it is working so well! I no longer feel like it is constantly time to take another pill!....this is a nice even control..no highs or lows....the thing I notice the most is that my pain is not in control anymore....Iam up out of bed and more active that before the patch...

    overall, I have noticed that my pain if finally being controlled much better....I still have some pain but it is not like it was in the past....

    I actually feel so much better and Iam so happy!

    I think it is so important to share these kind of things with everyone here...because it just may help some of you too!

    I do know that we are all so different in the way that "what works for one does not work for another....but if you are struggling like I was and need to find something to help you control your pain ask your Dr about this it just may be what you need?

    Thank you for letting me share this good news with you all!

    [This Message was Edited on 10/31/2008]
  2. doxygirl

    doxygirl New Member

    This may seem crazy...."but" right after I posted this and I mean literally within one hour of it.........I started getting very nauseaous!......

    now granted yesterday I had NO appetite at all so all had to eat the entire day was a small portion of ice cream and then again this morning not eating again...

    I had to take my patch off!

    Within an hour the nausea stopped.....now I know this is my fault and that not eating caused this Iam sure...

    but I wanted to let you all know this because Iam sure that eating while having this patch should you decide to try it is essential to do if you do not want to get very sick to your tummy!

    I am going to eat something and put another patch on and go from there........

    and will update you all how it works out!


  3. dragon06

    dragon06 New Member

    Just wanted to let you know that my mom has been on the patch for over 5 years now and it has been the best thing for her. Yes it is important to keep food in your stomach when taking any type of narcotics, especially long acting ones so going all day with no food was probably what caused the nausea. Also, she says sometimes she will get days when she is nauseous, maybe 1 or 2 a month and feels that it is just a "medication build up". This med works too good for her to stop taking it for just a few days. But she does have anti-nauseant medication that she takes for these times...just ask your doc for one for the bad days.
  4. doxygirl

    doxygirl New Member

    I am certain that not eating is exactly what caused this episode, and just like your Mom this patch is working so well for me that I will find a way to deal with the cons of it!

    I also agree that there seems to be a little bit of a "build up" because I will be fine and then all of a sudden I feel a surge....but it is working so so well for me....I actually feel like I have been given a big part of my life back......

    does your mom take promethazine for nausea?..my dr has rx'd that for me and it seems to work well so far but Iam wondering if there is something else that might work better?

    Thank you again!
  5. After back surgery I was given those patches and they were WONDERFUL! I couldn't reach it so my husband had to take it off and replace it. One time he said it wasn't there and put on another one, OMG I was soooo stomach sick and ill. Come to find out it was there and he didn't take time to look and take the old one off. He thoought it was funny but believe me it wasn't being so ill. I often wondered if I could get them for fibro pain. My dr. game me a script for lidoderm patch but it is 12 hrs on and 12 off so I have to decide pain during the day or pain at night. Good luck with the patches.

    If these don't help I may ask for fentanyl patches but I think they will be harder to get.
    [This Message was Edited on 11/01/2008]
  6. campbeck97

    campbeck97 New Member

    I'm so glad you tried the patch and its working for you! My Dr. wanted to start me on them this month but I am afraid to try them, I have read alot of serious side effects. I also have anxiety/panic disorder that I think makes me even more leary of trying new drugs.But I am so happy that you are finding some relief. God Bless and hope for your continued success with the patch!! Keep us updated.
  7. Janalynn

    Janalynn New Member

    Hi Doxy!
    I'm just glad you have someone helping you find something to make your quality of life better.

    My husband went to pick up my RX of Oxycontin the other day and they said they thought they had that back in generic! I can't confirm that, but my co-pay was less.

    Keep us posted on how well the patch is working for you.

    Hugs -
  8. doxygirl

    doxygirl New Member

    How are you? I really missed you:)

    I had to take my patch off yesterday when I became so nauseaous from it my promethazine just was not enough and I could not take the nausea...so I just took the patch off....

    then when I work up this morning...I was in full blown pain.....I went into my sons room crying and all and asked him to please place another patch on me back .....

    within minutes the pain started to subside...........and now Iam happy to report Iam feeling so much better!

    I am sure that once I get control of the nausea I will be fine.....honestly there has been nothing at all that has controlled my pain like these patches do!

    Iam so grateful to the people that manufacture them:)

    I don't even think I will try the generic oxy because I like the patch so much more....

    there are no highs and lows with this patch ( of course unless you take it off like I did from being sick to my tummy)..

    this is as close to feeling like a normal person as I can imagine....

    my pharmacist is trying to get my dr to lower the dose so they do not make me so sick.....then if need to I can always build up to a stronger one.

    TY again for writing to me.....:)

    Let me know how your doing....k? can't we message people here privately now?

    BTW how do you like the new board?....i actually like it....it is a little different but I think once we all get used to it .....we will be happy it changed:)?

    talk to ya soon:)